MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE
Model Number 017617
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during lower anterior resection, while performing resection of colon, the staples of the device did not deploy.There was no patient injury.
 
Additional Manufacturer Narrative
Additional: the incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during lower anterior resection, while performing resection of colon, the staples of the device did not deploy.They took another device to resolve the issue and complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The instrument was received fully applied.The unformed staples were ex posed.The approximation lever was closed.The handle was locked.The cable was broken.The condition of the instrument precludes functional evaluation.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Replication of the observed condition may occur when the approximation lever is not properly closed prior to cycling the firing handle damaging the firing cable.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during lower anterior resection, while performing resection of colon, there was no possibility to fire stapler and it not deploy.They took another device to resolve the issue and complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ROTICULATOR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7476094
Report Number2647580-2018-02213
Device Sequence Number1768822
Product Code GDW
UDI-Device Identifier10884521047723
UDI-Public10884521047723
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number017617
Device Catalogue Number017617
Device Lot NumberP7J0899X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer07/02/2018
08/02/2018
08/08/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date07/23/2018
08/27/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1